Alert archive / Missouri / Flash Flood Watches in 2008
Flash Flood Watch 21, NWS Springfield, MO
NWS Springfield, MO issued this flash flood watch at Aug 6, 2008, 3:29 AM CDT for 34 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Aug 6, 2008, 7:00 AM CDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2008, 3:29 AM CDT (08:29 UTC)
- In effect from
- Aug 6, 2008, 7:00 AM CDT
- Expired
- Aug 7, 2008, 2:32 AM CDT
- In force
- 20 hr
- Issued by
- NWS Springfield, MO
- Flood severity
- None
All 37 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Oregon County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, Shannon County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.5 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3732 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1547 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KSGF 060829 FFASGF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 329 AM CDT WED AUG 6 2008 ...HEAVY RAINFALL AND FLASH FLOODING POSSIBLE TODAY AND THURSDAY... .AS A SLOW MOVING FRONT INTERACTS WITH ABUNDANT LOW LEVEL MOISTURE AND SEVERAL UPPER LEVEL DISTURBANCES...HEAVY RAINFALL IS EXPECTED TO DEVELOP ACROSS THE WATCH AREA. KSZ073-097-101-MOZ055>058-066>071-077>083-088>092-094-098-061700- /O.NEW.KSGF.FF.A.0021.080806T1200Z-080808T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-LAWRENCE- SHANNON- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD... WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON... BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN... CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE... MOUNTAIN GROVE...MANSFIELD...AURORA...MOUNT VERNON...WINONA... EMINENCE 329 AM CDT WED AUG 6 2008 ...FLASH FLOOD WATCH IN EFFECT FROM 7 AM CDT THIS MORNING THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST KANSAS AND MISSOURI...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST KANSAS...BOURBON...CHEROKEE AND CRAWFORD. IN MISSOURI... BARTON...BENTON...CAMDEN...CEDAR...DADE...DALLAS...DENT... GREENE...HICKORY...JASPER...LACLEDE...LAWRENCE...MARIES... MILLER...MORGAN...PHELPS...POLK...PULASKI...SHANNON...ST. CLAIR...TEXAS...VERNON...WEBSTER AND WRIGHT. * FROM 7 AM CDT THIS MORNING THROUGH THURSDAY EVENING * A SLOW MOVING FRONT WILL INTERACT WITH ABUNDANT LOW LEVEL MOISTURE AND UPPER LEVEL DISTURBANCES TO PRODUCE SEVERAL ROUNDS OF HEAVY RAINFALL ACROSS THE WATCH AREA FROM TODAY THROUGH THURSDAY. * RAINFALL ACCUMULATIONS ARE EXPECTED TO AVERAGE BETWEEN TWO AND THREE INCHES...WITH ISOLATED AMOUNTS UP TO FIVE INCHES POSSIBLE BY THURSDAY AFTERNOON. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ TERRY
4 follow-up statements
000 WGUS63 KSGF 061746 FFASGF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 1246 PM CDT WED AUG 6 2008 ...HEAVY RAINFALL AND FLASH FLOODING POSSIBLE THIS AFTERNOON INTO THURSDAY... .AS A SLOW MOVING FRONT INTERACTS WITH ABUNDANT LOW LEVEL MOISTURE AND SEVERAL UPPER LEVEL DISTURBANCES...HEAVY RAINFALL IS EXPECTED TO DEVELOP ACROSS THE WATCH AREA. MOZ093-095>097-101>106-070200- /O.EXA.KSGF.FF.A.0021.000000T0000Z-080808T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NEWTON-CHRISTIAN-DOUGLAS-HOWELL-MCDONALD-BARRY-STONE-TANEY-OZARK- OREGON- INCLUDING THE CITIES OF...NEOSHO...NIXA...OZARK...AVA... WEST PLAINS...ANDERSON...PINEVILLE...MONETT...CASSVILLE... KIMBERLING CITY...GALENA...BRANSON...FORSYTH...GAINESVILLE... THEODOSIA...THAYER...ALTON 1246 PM CDT WED AUG 6 2008 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF SOUTH CENTRAL MISSOURI AND SOUTHWEST MISSOURI...INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL MISSOURI...HOWELL AND OREGON. IN SOUTHWEST MISSOURI...BARRY...CHRISTIAN...DOUGLAS...MCDONALD... NEWTON...OZARK...STONE AND TANEY. * THROUGH THURSDAY EVENING * A SLOW MOVING FRONT WILL INTERACT WITH ABUNDANT LOW LEVEL MOISTURE AND UPPER LEVEL DISTURBANCES TO PRODUCE SEVERAL ROUNDS OF HEAVY RAINFALL ACROSS THE WATCH AREA FROM TODAY THROUGH THURSDAY. * RAINFALL ACCUMULATIONS ARE EXPECTED TO AVERAGE BETWEEN TWO AND THREE INCHES...WITH ISOLATED AMOUNTS UP TO FIVE INCHES POSSIBLE BY THURSDAY AFTERNOON. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ KSZ073-097-101-MOZ055>058-066>071-077>083-088>092-094-098-070200- /O.CON.KSGF.FF.A.0021.000000T0000Z-080808T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-LAWRENCE- SHANNON- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD... WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON... BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN... CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE... MOUNTAIN GROVE...MANSFIELD...AURORA...MOUNT VERNON...WINONA... EMINENCE 1246 PM CDT WED AUG 6 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHEAST KANSAS AND MISSOURI...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST KANSAS...BOURBON...CHEROKEE AND CRAWFORD. IN MISSOURI...BARTON...BENTON...CAMDEN...CEDAR... DADE...DALLAS...DENT...GREENE...HICKORY...JASPER...LACLEDE... LAWRENCE...MARIES...MILLER...MORGAN...PHELPS...POLK... PULASKI...SHANNON...ST. CLAIR...TEXAS...VERNON...WEBSTER AND WRIGHT. * THROUGH THURSDAY EVENING * A SLOW MOVING FRONT WILL INTERACT WITH ABUNDANT LOW LEVEL MOISTURE AND UPPER LEVEL DISTURBANCES TO PRODUCE SEVERAL ROUNDS OF HEAVY RAINFALL ACROSS THE WATCH AREA FROM TODAY THROUGH THURSDAY. * RAINFALL ACCUMULATIONS ARE EXPECTED TO AVERAGE BETWEEN TWO AND THREE INCHES...WITH ISOLATED AMOUNTS UP TO FIVE INCHES POSSIBLE BY THURSDAY AFTERNOON. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ CLAYCOMB
000 WGUS63 KSGF 062025 FFASGF FLOOD WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 325 PM CDT WED AUG 6 2008 ...HEAVY RAINFALL AND FLASH FLOODING POSSIBLE LATE THIS AFTERNOON INTO THURSDAY... .AS A SLOW MOVING FRONT INTERACTS WITH ABUNDANT LOW LEVEL MOISTURE AND SEVERAL UPPER LEVEL DISTURBANCES...HEAVY RAINFALL IS EXPECTED TO DEVELOP ACROSS THE WATCH AREA. KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-070430- /O.CON.KSGF.FF.A.0021.000000T0000Z-080808T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD... WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON... BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN... CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE... MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON... NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON... PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA... BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON 325 PM CDT WED AUG 6 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHEAST KANSAS AND MISSOURI...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST KANSAS...BOURBON...CHEROKEE AND CRAWFORD. IN MISSOURI...BARRY...BARTON...BENTON...CAMDEN... CEDAR...CHRISTIAN...DADE...DALLAS...DENT...DOUGLAS...GREENE... HICKORY...HOWELL...JASPER...LACLEDE...LAWRENCE...MARIES... MCDONALD...MILLER...MORGAN...NEWTON...OREGON...OZARK... PHELPS...POLK...PULASKI...SHANNON...ST. CLAIR...STONE... TANEY...TEXAS...VERNON...WEBSTER AND WRIGHT. * THROUGH THURSDAY EVENING * A SLOW MOVING FRONT WILL INTERACT WITH ABUNDANT LOW LEVEL MOISTURE AND UPPER LEVEL DISTURBANCES FROM NORTH CENTRAL KANSAS TO PRODUCE SEVERAL ROUNDS OF HEAVY RAINFALL ACROSS THE WATCH AREA FROM THIS EVENING THROUGH THURSDAY. * RAINFALL ACCUMULATIONS ARE EXPECTED TO AVERAGE BETWEEN TWO AND THREE INCHES...WITH HIGHER AMOUNTS POSSIBLE BY THURSDAY AFTERNOON. THE GREATEST THREAT AREA AT THIS TIME APPEARS TO BE COMMUNITIES WEST AND SOUTH OF A LINE FROM OSCEOLA TO SPRINGFIELD TO BRANSON THIS EVENING AND OVERNIGHT AS A CONVECTIVE COMPLEX IN NORTHEAST KANSAS MOVES INTO WESTERN MISSOURI AND SOUTHEAST KANSAS. DUE TO THE AMOUNT OF INSTABILITY IN THE ATMOSPHERE AND THIS MORNINGS HEAVY RAINFALL OVER CENTRAL MISSOURI...OTHER COMMUNITIES EAST OF THIS LINE COULD BE AFFECTED BY HEAVY RAINFALL LEADING TO FLASH FLOODING AS WELL. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ CLAYCOMB
000 WGUS63 KSGF 070210 FFASGF FLOOD WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 910 PM CDT WED AUG 6 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-071200- /O.CON.KSGF.FF.A.0021.000000T0000Z-080808T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD... WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON... BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN... CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE... MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON... NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON... PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA... BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON 910 PM CDT WED AUG 6 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * THE MISSOURI OZARKS AND SOUTHEAST KANSAS. * THROUGH THURSDAY EVENING * A SLOW MOVING FRONT WILL INTERACT WITH ABUNDANT MOISTURE AND AN UPPER LEVEL DISTURBANCE TO PRODUCE LOCALLY HEAVY RAINFALL ACROSS THE WATCH AREA TONIGHT AND THURSDAY. * RAINFALL AMOUNTS OF ONE TO TWO INCHES WITH LOCALLY HEAVIER AMOUNTS WILL BE POSSIBLE. THE GREATEST RISK OF FLOODING WILL BE SOUTH OF A LINE FROM OSCEOLA TO WEST PLAINS. AT THIS TIME IT APPEARS THE HEAVIEST RAINFALL AND ANY FLOODING THAT DEVELOPS WILL BE LOCALIZED IN NATURE. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ FOSTER
000 WGUS63 KSGF 070732 FFASGF FLOOD WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 232 AM CDT THU AUG 7 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-070845- /O.CAN.KSGF.FF.A.0021.000000T0000Z-080808T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD... WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON... BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN... CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE... MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON... NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON... PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA... BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON 232 AM CDT THU AUG 7 2008 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST KANSAS AND MISSOURI HAS BEEN CANCELLED. STORM DEVELOPMENT LATE WEDNESDAY AND OVERNIGHT HAS BEEN LIMITED...ALLOWING SOILS THAT WERE WET FROM RAIN ON WEDNESDAY TO DRY TO THE POINT THAT ADDITIONAL RAINFALL LATER TODAY IS NOT EXPECTED TO RESULT IN WIDESPREAD FLOODING. $$ RUNNELS
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood watch went out at Aug 6, 3:22 AM CDT, 7 minutes earlier.
Area forecast discussion, Aug 6, 3:22 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
322 AM CDT WED AUG 6 2008
.DISCUSSION...
LINE OF STORMS WITH HEAVY RAINFALL...SPORADIC STRONG TO SEVERE WIND
GUSTS AND SMALL HAIL DEVELOPED OVER OUR NORTHERN COUNTIES LATE
LAST NIGHT AND CONTINUE TO BUILD SOUTH AND EAST EARLY THIS
MORNING. CLOUD TOPS HAVE BEEN COOLING OVER THE PAST HOUR OR SO
OVER WEST CENTRAL MO AND EASTERN KANSAS...INDICATING THAT THE
STORMS WILL PERSIST AND EVEN INTENSIFY. WHILE RAINFALL RATES ARE
ESTIMATED AROUND ONE HALF INCH PER HOUR...THE STORMS HAVE BEEN
REDEVELOPING AND TRACKING ACROSS THE SAME AREAS INCREASING
FLOODING THREAT...ESPECIALLY OVER OUR NORTHWEST COUNTIES.
THE CLOUD COVER AND RAINFALL WILL BRING AN ABRUPT AND WELCOME END
TO THE HEAT WAVE OF THE PAST WEEK. THE RESIDUAL CLOUD COVER AND
TIMING OF SHORTWAVE TROUGHS INTERACTING WITH THE VERY SLOW MOVING
FRONT CURRENTLY OVER CENTRAL MISSOURI WILL LEAD TO LOW CONFIDENCE
IN TEMPERATURE FORECAST THROUGH FRIDAY. FOR NOW WILL GO NEAR
NORMAL TEMPERATURES FOR TODAY...AND BELOW NORMAL FOR THURSDAY AND
FRIDAY. CONFIDENCE IN PRECIP FORECAST IS A LITTLE HIGHER GIVEN
HIGH MOISTURE CONTENT OF THE RESIDING AIRMASS AND SLOW MOVEMENT
OF THE SURFACE FRONT. EXACT TIMING OF SHORTWAVE TROUGHS EMBEDDED
IN NORTHWEST FLOW WILL BE A LITTLE CHALLENGING. HOWEVER IT LOOKS
LIKE A PRETTY GOOD BET THAT SEVERAL WAVES WILL PASS THROUGH THE
AREA AND WITH THE CAPPING INVERSION BREAKING DOWN WITH WESTWARD
BUILDING OF UPPER RIDGE...SHOULD SEE INCREASING STORM ACTIVITY
FOR THE NEXT COUPLE OF DAYS. WITH TRAINING STORMS AND THE SLOW
FRONT OVER THE AREA...HPC HAS ELEVATED THE DAY ONE EXCESSIVE
RAINFALL OUTLOOK TO MODERATE OR HIGH FOR MUCH OF THE FORECAST AREA.
FOR NOW WILL PLAN ON ISSUING A FLASH FLOOD WATCH FOR ALL BUT THE
SOUTHERN ONE TO TWO TIERS OF COUNTIES. MAY NEED AN EXTENSION
FURTHER SOUTH LATER TODAY...HOWEVER THE COUNTIES IN THE WATCH
EITHER ALREADY HAVE HAD OR WILL SOON HAVE AT LEAST ONE ROUND OF
RAIN TO GET THE SOIL SATURATED.
THE REST OF THE FORECAST WILL BE LEFT PRETTY MUCH AS WITH DRIER
AND COOLER CONDITIONS THROUGH SATURDAY WITH SOME LOWER END PRECIP
CHANCES LATE IN THE WEEKEND.
TERRY
&&
.AVIATION...
FOR THE 0600 UTC KSGF/KJLN TAFS...WEAK FRONT AND/OR OUTFLOW FROM
CONVECTION OVER CENTRAL MO HAS MOVED TO AN AREA JUST NORTH OF THE
TAF SITES. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG
AND NORTH OF THIS BOUNDARY TONIGHT. WHILE MOST OF THE RAIN WILL
LIKELY STAY NORTH OF KSGF/KJLN THROUGH THE NIGHT...CANT RULE OUT
SOME CONVECTION STRAYING SOUTHWARD. WILL CONTINUE WITH THE TSTMS
IN THE VICINITY OVERNIGHT. BETTER CHANCES FOR THUNDERSTORMS MOVING
FARTHER SOUTH INTO THE MO OZARKS APPEAR TO BE WED AFTERNOON AND
WED NIGHT AS THE FRONT SLOWLY CONTINUES TO MOVE SOUTH THROUGH
SOUTHERN MO. COULD SEE SOME LOWER POST FRONTAL PASSAGE CEILINGS
ESPECIALLY LATE IN THE TAF PERIOD...BUT MORE SO LATE WED NIGHT
INTO THU. DSA
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH THURSDAY
EVENING FOR MOZ055>058-066>071-077>083-088>092-094-098.
KS...FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH THURSDAY
EVENING FOR KSZ073-097-101.
&&Hazardous weather outlook, Aug 6, 12:26 AM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1226 AM CDT WED AUG 6 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-070530- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1226 AM CDT WED AUG 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL OCCUR OVERNIGHT FROM SOUTHEAST KANSAS INTO PARTS OF THE MISSOURI OZARKS...GENERALLY NORTH OF A LINE FROM GIRARD KANSAS TO SPRINGFIELD TO WEST PLAINS. THE STRONGEST STORMS WILL BE CAPABLE OF ONE INCH HAIL AND WIND GUSTS OF 60 MPH. SLOW MOVING CLUSTERS OF STORMS WILL ALSO PRODUCE LOCALLY HEAVY RAINFALL AND FLASH FLOODING. A WARM...MOIST...AND UNSTABLE AIRMASS IS PLACE ACROSS THE AREA. A WEAK FRONTAL BOUNDARY WILL CONTINUE TO SAG SOUTH INTO SOUTHEAST KANSAS AND THE MISSOURI OZARKS TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG AND NORTH OF THE FRONT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SEVERAL ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE THROUGH THURSDAY AS THE FRONT PUSHES SOUTH THROUGH THE REGION. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE...ALONG WITH THE THREAT FOR HEAVY RAINFALL. THUNDERSTORMS WILL ALSO BE POSSIBLE SUNDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS PORTIONS OF SOUTHEAST KANSAS INTO THE MISSOURI OZARKS OVERNIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA
In the hours before
Local storm report, Aug 6, 1:15 AM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
115 AM CDT WED AUG 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0110 AM FLASH FLOOD LEBANON 37.68N 92.66W
08/06/2008 LACLEDE MO EMERGENCY MNGR
VEHICLE WASHED OFF OF HWY B ON KALEB CREEK. PERSON
RESCUED.
&&
DSALocal storm report, Aug 6, 1:32 AM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
132 AM CDT WED AUG 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 1 WNW NORTHWYE 37.98N 91.76W
08/05/2008 M0.75 INCH PHELPS MO TRAINED SPOTTER
HAIL REPORT VIA COCORAHS.
&&
DSASpecial weather statement, Aug 6, 2:07 AM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 207 AM CDT WED AUG 6 2008 MOZ080-060730- DALLAS MO- 207 AM CDT WED AUG 6 2008 ...SIGNIFICANT WEATHER ALERT FOR EAST CENTRAL DALLAS COUNTY UNTIL 230 AM CDT... AT 202 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTHEAST OF BUFFALO...MOVING EAST AT 6 MPH. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL DALLAS COUNTY...INCLUDING THE TOWN OF BENNETT SPRINGS. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. GAGAN
Local storm report, Aug 6, 2:49 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
249 AM CDT WED AUG 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0045 AM FLASH FLOOD 6 NNW COMPETITION 37.55N 92.47W
08/06/2008 LACLEDE MO EMERGENCY MNGR
VEHICLE WASHED OFF OF HWY B ON CALEB CREEK. PERSON
RESCUED. CORRECTED FOR MORE PRECISE LOCATION AND TIME.
&&
CORRECTED EVENT TIME...LOCATION...REMARKS
DSALocal storm report, Aug 6, 3:11 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
311 AM CDT WED AUG 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0307 AM TSTM WND GST SPRINGFIELD 37.20N 93.29W
08/06/2008 M55 MPH GREENE MO ASOS
MEASURED AT SPRINGFIELD BRANSON NATIONAL AIRPORT.
OUTFLOW BOUNDARY PASSAGE. WIND LASTED A MINUTE OR TWO.
&&
DSALocal storm report, Aug 6, 3:16 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
316 AM CDT WED AUG 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0245 AM TSTM WND GST 1 N SACVILLE 37.41N 93.43W
08/06/2008 M58 MPH GREENE MO AMATEUR RADIO
&&
DSAThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:07 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas | 53 min |
| Aug 5, 7:13 PM CDT | Flash Flood Warning | SGF | Maries, Phelps | 6 hr |
| Aug 5, 7:24 PM CDT | Severe Thunderstorm Warning | SGF | Miller | 66 min |
| Aug 5, 7:43 PM CDT | Severe Thunderstorm Warning | SGF | Phelps | 30 min |
| Aug 5, 7:46 PM CDT | Severe Thunderstorm Warning | SGF | Pulaski | 74 min |
| Aug 5, 7:52 PM CDT | Severe Thunderstorm Warning | SGF | Dallas | 46 min |
| Aug 5, 8:00 PM CDT | Flash Flood Warning | SGF | Dallas | 6 hr |
| Aug 5, 8:25 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps | 65 min |
| Aug 5, 8:34 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller | 41 min |
| Aug 5, 8:47 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps | 58 min |
| Aug 5, 9:59 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Pulaski, Texas, Wright | 61 min |
| Aug 5, 10:59 PM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 30 min |
| Aug 5, 11:46 PM CDT | Flash Flood Warning | SGF | Laclede | 6 hr |
| Aug 6, 12:22 AM CDT | Severe Thunderstorm Warning | SGF | Webster, Wright | 33 min |
| Aug 6, 12:43 AM CDT | Areal Flood Warning | SGF | Maries, Phelps | 10 hr |
| Aug 6, 12:58 AM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 49 min |
| Aug 6, 1:44 AM CDT | Flash Flood Warning | SGF | Camden, Dallas, Hickory | 4 hr |
| Aug 6, 1:56 AM CDT | Flash Flood Warning | SGF | Vernon | 6 hr |
| Aug 6, 2:35 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Polk, Webster | 55 min |
| Aug 6, 3:04 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Webster | 27 min |
| Aug 6, 5:12 AM CDT | Areal Flood Warning | SGF | Camden, Dallas, Hickory, Laclede | 6 hr |
| Aug 6, 12:08 PM CDT | Areal Flood Advisory | SGF | Maries | 8 hr |
| Aug 6, 5:05 PM CDT | Flash Flood Warning | SGF | Morgan | 6 hr |
Nearby
Flash Flood Watches in Missouri, 2008Flash Flood Watches in Kansas, 2008Every flash flood watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.